Jump to content

Staph Infection


Recommended Posts

Hi Guys,

I had what I thought was a zit on my forehead for a few days, but over the past few days it's gotten HUGE, angry and throbbing. It looks like I've been hit in the forehead and have a huge knot from the blow. I went to the doctor and it turns out I have a staph infection! and I have a fever of 101! (No wonder I've been feeling so crappy lately).

Anyways, he prescribed Amoxacillin (500 mg) three times a day for the next ten days...but I'm wondering if the antibiotic will make any of my POTS symptoms worse. I have such horrible reactions to so many medications that I'm worried about this one.

Any advice will be greatly appreciated.

Hugs,

Lauren

Link to comment
Share on other sites

i was told tha antibiotics 'can" make us potsy actually feel worse..

if you have a hard time on the antibiotic I would recommend talking to your doc.. b/c a straph injection doesnt sound good my dear!!

take care and feel better

hugs

dizz

Link to comment
Share on other sites

Hey!

I too currently have a staph infection, along with probable menegitis (cultures didn't grow, but the spinal tap showed a significant amount of white blood cells, and protein). I had chiari decompression on June 7, and I had to go to the ER last weds as I spiked a fever of 102.8 (I run around 96*-97*). They said pneumonia, and I told them to discharge me. Then on Thurs my neck and head hurt so bad I couldn't move (the wound was still open), so my pcp made us go to the hospital. They said menegitis and admitted me. Basically I am currently on two heavy duty antibiotics thru a PICC (vayncomycin, and fortez (sp?))... I haven't had any major side effects. The only thing that has reakky happened that is worth metioning is that the vanyc made me turn bright red, so I get benedryl every four hours (I'm also on a dilaudid PCA, and that makes me really itchy). The big thing for me is that I continued to spike high fevers until the neurosurgeons went in and explored my wound and scraped out all of the infection. I guess I just have a stubborn body!

For me I've never really had any major issues with taking meds, for me the issue is I usually require a higher dose.

I hope that you get over your staph infection soon!

Alexa

Link to comment
Share on other sites

I'm sorry you've got an infection! I hope you're feeling better soon!

It's likely that some antibiotics might make you feel more POTSy, though I've always found Amoxy to be relatively mild (on it for chronic ear infections since birth). The thing that stinks about antibiotics, is they have to choose what will kill particular bacteria, and some types might be more potent than others, depending on what they have to do to kill them.

Anyway, again, I hope you're feeling better soon!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...